|fat deposit from hiv med's
Jul 14, 2005
most articles i read these days are about fat lost not the problem of fat deposits. i still have problems with fat on my neck and around the front of my waist...i have read everything and still can not find anything that can be done each day to try and prevent this---please give me the latest news/facts
Response from Dr. Henry
The topic of fat gain/loss in the setting of HIV and its treatment is complicated. One study comparing HIV+ men on treatment to age matched HIV- men found generally the same degree of fat deposits (fat gain) in both groups but more fat loss in the HIV+ men on treatment. Aggressive exercise and diet may help the fat increases some. Switching HIV meds around to ones that are more fat friendly may help as well. Testosterone, growth hormone, and growth hormone releasing factor all are under study for benefit and safety for the treatment of fat increase in the abdomen and neck areas. KH
Sustiva-Truvada, no major side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.